MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112750
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.Patient alleges adverse outcome associated with the hernia mesh used to treat the patient including chronic pain and nerve damage.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the date of event is considered to be a best estimate as (17-apr-2025) based on the date of awareness.This emdr represents the perfix plug (device #2).Additional emdr was submitted to represent the perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As alleged per patient (pro se): it was alleged that the patient was diagnosed with direct and indirect right inguinal hernia thereby underwent repair with the implant of two prefix plugs (device #1 and #2) on (b)(6) 2011.It was alleged that "patient suffered persistent symptoms, constant dull pain and numbness in the mesh area even when still, sharp pains when leaning against objects, and possible sexual side effects.These issues led to a referral from my original surgeon in 2019 and required pelvic floor therapy from 2021-2022, spanning eight visits.I endure aggravated pain.Daily struggle affecting basic comfort.It was alleged that the "the perfix plugs' design or material is defective, causing chronic pain, nerve damage, and related complications.".
 
Additional Manufacturer Narrative
No conclusions can be made.Patient alleges adverse outcome associated with the hernia mesh used to treat the patient including chronic pain and nerve damage.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2011) is considered to be a best estimate.Updated fields: b4, b5, b7, g3, g6, h2, h4, h6, h10, h11 corrected field: b3 (date of event).This supplemental emdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As alleged per patient (pro se): it was alleged that the patient was diagnosed with direct and indirect right inguinal hernia thereby underwent repair with the implant of two perfix plugs (device 1 and 2) on (b)(6) 2011.It was alleged that "patient suffered persistent symptoms, constant dull pain and numbness in the mesh area even when still, sharp pains when leaning against objects, and possible sexual side effects.These issues led to a referral from my original surgeon in 2019 and required pelvic floor therapy from 2021-2022, spanning eight visits.I endure aggravated pain.Daily struggle affecting basic comfort.It was alleged that the "the perfix plugs¿ design or material is defective, causing chronic pain, nerve damage, and related complications." addendum per additional information provided: (b)(6) 2019 - patient was diagnosed with chronic groin pain thereby underwent medical repair with nerve injection to reduce pain.(b)(6) 2021 to (b)(6) 2022 - patient was diagnosed with chronic groin pain.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21967517
Report Number1213643-2025-00358
Device Sequence Number12887517
Product Code FTL
UDI-Device Identifier00801741016592
UDI-Public(01)00801741016592(17)160428(10)HUVD0212
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2016
Device Catalogue Number0112750
Device Lot NumberHUVD0212
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexMale
Patient Weight108 KG